Change search
CiteExportLink to record
Permanent link

Direct link
Cite
Citation style
  • apa
  • harvard1
  • ieee
  • modern-language-association-8th-edition
  • vancouver
  • Other style
More styles
Language
  • de-DE
  • en-GB
  • en-US
  • fi-FI
  • nn-NO
  • nn-NB
  • sv-SE
  • Other locale
More languages
Output format
  • html
  • text
  • asciidoc
  • rtf
Strong stability and non-smooth data error estimates for discretizations of linear parabolic problems
Jönköping University.
2002 (English)In: BIT Numerical Mathematics, ISSN 0006-3835, E-ISSN 1572-9125, Vol. 42, no 2, 351-379 p.Article in journal (Refereed) Published
Abstract [en]

We study smoothing properties of discretizations of a linear parabolic initial boundary value problem with a possibly non-selfadjoint elliptic operator. The solution at time t > 0 of this problem, as well as its time derivatives, are in Lr for initial values in Ls even when r > s. We show that similar strong stability results hold for discrete solutions obtained by discretizing in space by linear finite elements and in time by a class of A(Ξ)-stable implicit rational multistep methods (including single step methods as a special case) with good smoothing properties, as well as for certain combinations of single step methods. Most of our results are derived from the corresponding L2-bounds, shown by semigroup techniques, together with a discrete Gagliardo-Nirenberg inequality, and generalize previously known estimates with respect to admissible problems and time discretization methods. Our techniques make it possible to obtain, e.g., supremum norm error estimates for initial data which are only required to be in L1.

Place, publisher, year, edition, pages
2002. Vol. 42, no 2, 351-379 p.
Keyword [en]
Error estimate, Multistep method, Parabolic equation, Smoothing property, Stability
National Category
Mathematics
Identifiers
URN: urn:nbn:se:hj:diva-15784DOI: 10.1023/A:1021903109720OAI: oai:DiVA.org:hj-15784DiVA: diva2:434218
Available from: 2011-08-12 Created: 2011-08-12 Last updated: 2011-09-05Bibliographically approved

Open Access in DiVA

No full text

Other links

Publisher's full text

Search in DiVA

By author/editor
Hansbo, Anita
By organisation
Jönköping University
In the same journal
BIT Numerical Mathematics
Mathematics

Search outside of DiVA

GoogleGoogle Scholar

Altmetric score

Total: 194 hits
CiteExportLink to record
Permanent link

Direct link
Cite
Citation style
  • apa
  • harvard1
  • ieee
  • modern-language-association-8th-edition
  • vancouver
  • Other style
More styles
Language
  • de-DE
  • en-GB
  • en-US
  • fi-FI
  • nn-NO
  • nn-NB
  • sv-SE
  • Other locale
More languages
Output format
  • html
  • text
  • asciidoc
  • rtf